Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 10, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jan 9, 2005, 2:50 PM PST for Orange County, Riverside County, San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2005, 2:50 PM PST (22:50 UTC)
- Expired
- Jan 9, 2005, 5:45 PM PST
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 39 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 092257
FFWSGX
CAC059-065-071-100145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
250 PM PST SUN JAN 9 2005
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA
THIS INCLUDES THE CITIES OF...RUBIDOUX...RIVERSIDE...PERRIS...
NORCO...MORENO VALLEY...LAKE ELSINORE...HEMET...CORONA...BANNING
SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
THIS INCLUDES THE CITIES OF...FOREST FALLS...YUCAIPA...SAN
BERNARDINO...RIALTO...REDLANDS...RANCHO CUCAMONGA...ONTARIO...
HIGHLAND...HESPERIA...FONTANA...COLTON
ORANGE COUNTY IN SOUTHWEST CALIFORNIA
THIS INCLUDES THE CITIES OF...YORBA LINDA...TUSTIN FOOTHILLS...
TUSTIN...STANTON...SANTA ANA...ORANGE...MISSION VIEJO...LAGUNA
HILLS...IRVINE...GARDEN GROVE...EL TORO...ANAHEIM
* UNTIL 545 PM PST
* AT 254 PM PST...A LARGE AREA OF SHOWERS AND THUNDERSTORMS WERE
MOVING EAST OVER MUCH OF SOUTHERN CALIFORNIA. MOVEMENT WAS
NORTHEAST AT ABOUT 20 MPH. FLOODING AND MUDSLIDES ARE
EXPECTED...ESPECIALLY IN RECENT BURN AREAS.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3397 11764 3378 11803 3357 11774 3348 11652
3381 11672 3420 11659 3437 11678 3459 11764
$$
SMALLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 2:30 PM PST, 20 minutes earlier.
Area forecast discussion, Jan 9, 2:30 PM PST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PST SUN JAN 9 2005 .SYNOPSIS...STRONG MOIST SOUTHWEST FLOW WILL BRING PERIODS OF RAIN...HEAVY AT TIMES...AND SNOW IN THE HIGHER MOUNTAINS...THROUGH TUESDAY. A COLD FRONT WILL BRING LOWERING SNOW LEVELS TUESDAY MORNING ALONG WITH STRONG GUSTY WINDS IN THE MOUNTAINS AND HIGH DESERTS. FAIR AND WARMER WEATHER DURING THE SECOND HALF OF THE WEEK AS HIGH PRESSURE DEVELOPS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM...SHOWERS CONTINUED TO MOVE ACROSS TODAY...HEAVY AT TIMES...ESPECIALLY IN THE NW PART OF THE AREA. THE 12Z NKX SOUNDING WAS MET AND MODERATELY UNSTABLE. WEAK ONSHORE GRADIENTS. MOIST SOUTHWEST FLOW CONTINUES INTO SW CA. WEAK SHORTWAVES WILL CONTINUE TO PROVIDE SOME ENHANCEMENT TO THE PRECIPITATION AT TIMES THROUGH TONIGHT WITH THE HEAVIEST AND MOST WIDESPREAD AMOUNTS REMAINING IN THE NORTHWEST HALF OF THE FORECAST AREA. HOWEVER...GIVEN THE RECENT HEAVY RAINFALL AND SATURATED CONDITIONS...MODERATE RAINFALL COULD BE SUFFICIENT TO BRING ADDITIONAL FLOODING. THE UPPER LOW CENTERED TO THE N WILL FINALLY KICK INLAND TUESDAY. THIS WILL BRING MORE WIDESPREAD HEAVY PRECIP AND LOWER SNOW LEVELS. COULD GET ADDITIONAL RAINFALL TOTALS 1 TO 3 INCHES WEST OF THE MOUNTAINS AND NEAR 6 INCHES ON THE W FACING MOUNTAIN SLOPES...WITH GENERALLY LARGER AMOUNTS N AND LESS TO THE S. THERE WILL ALSO BE STRONGER GUSTY WINDS IN THE HIGHER MOUNTAINS AND UPPER DESERTS. CURRENT WARNINGS... WATCHES...ADVISORIES AND STATEMENTS LOOK OK. DRIER N FLOW WILL DEVELOP WED. BUILDING HI ALOFT AND WEAK OFFSHORE FLOW WILL BRING FAIR WEATHER WITH A WARMER DAY THU. .LONG TERM...HI ALOFT NEAR THE W COAST AND WEAK OFFSHORE FLOW CONTINUES. A WEAK UPPER LOW UNDERCUTS THE HI TOWARD EARLY NEXT WEEK WHICH SHOULD BRING MORE HI CLOUDS AND A LITTLE COOLER DAYS. && .SGX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS UNTIL 6 PM TUESDAY...SEE LAXWSWSGX. WINTER WEATHER ADVISORY FOR THE SAN DIEGO COUNTY MOUNTAINS 9 AM TUESDAY UNTIL 6 PM TUESDAY...SEE LAXWSWSGX. WIND ADVISORY IN THE APPLE AND LUCERNE VALLEYS AND IN THE HIGHER MOUNTAIN BELOW THE SNOW LEVEL UNTIL 6 PM TUESDAY...SEE LAXNPWSGX. FLOOD WARNING FOR THE SAN DIEGO INTO TONIGHT AND SAN LUIS REY RIVERS INTO TUESDAY...SEE LAXFLWSGX. FLASH FLOOD WATCH THROUGH TUESDAY FOR ALL AREAS...SEE LAXFFASGX. MARINE WEATHER STATEMENT FOR TIDAL OVERFLOW...SEE LAXMWSSGX. HAZARDOUS WEATHER OUTLOOK...SEE LAXHWOSGX. && ATKIN
Hazardous weather outlook, Jan 9, 10:00 AM PST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1000 AM PST SUN JAN 9 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-101400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1000 AM PST SUN JAN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. STRONG MOIST SOUTHWEST FLOW WILL BRING PERIODS OF RAIN...HEAVY AT TIMES...AND SNOW IN THE HIGHER MOUNTAINS INTO TUESDAY. THE HEAVIEST RAIN WILL BE TODAY AND TONIGHT. THIS WILL BRING THE POTENTIAL FOR WIDESPREAD FLOODING AND MUD SLIDES. LOCAL STRONG WINDS WILL DEVELOP AT TIMES TODAY. HIGH TIDES AND LARGE SURF WILL BRING A THREAT OF COASTAL FLOODING AND EROSION THIS WEEKEND. DRY WEATHER AND WARMER DAYS ARE EXPECTED DURING THE SECOND HALF OF NEXT WEEK. DUE TO THIS WEATHER PATTERN...THE FOLLOWING HAZARDOUS WEATHER EVENTS ARE OCCURRING... .DAY ONE... TONIGHT. WINTER STORM WARNING THROUGH 9 AM TUESDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SEE LAXWSWSGX. FLASH FLOOD WATCH FOR ALL AREAS UNTIL TUESDAY AFTERNOON... SEE LAXFFASGX. RIVER STATEMENT FOR THE SAN DIEGO RIVER...SEE LAXRVSSGX. FLOOD WARNING FOR THE SAN DIEGO RIVER...SEE LAXFLWSGX. SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...SEE LAXCWFSGX. MARINE WEATHER STATEMENT...SEE LAXMWSSGX. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. FROM SUNDAY THROUGH TUESDAY.... WINTER STORM WARNING THROUGH 9 AM TUESDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SEE LAXWSWSGX. FLASH FLOOD WATCH FOR ALL AREAS UNTIL TUESDAY AFTERNOON... SEE LAXFFASGX. COASTAL FLOOD WARNING AND HIGH SURF ADVISORY INTO SUNDAY MORNING... SEE LAXCFWSGX. RIVER STATEMENT FOR THE SAN DIEGO RIVER...SEE LAXRVSSGX. SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...SEE LAXCWFSGX. MARINE WEATHER STATEMENT...SEE LAXMWSSGX. FROM WEDNESDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED. SKYWARN ACTIVATION STATEMENT...WEATHER SPOTTERS HAVE BEEN ACTIVATED. MACKECHNIE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 5:47 PM PST | Flash Flood Warning | SGX | San Bernardino | 6 hr |
| Jan 8, 11:45 PM PST | Flash Flood Warning | SGX | San Bernardino | 6 hr |
| Jan 9, 6:00 AM PST | Flash Flood Warning | SGX | San Bernardino | 6 hr |
| Jan 9, 10:02 AM PST | Flash Flood Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 6 hr |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.